Georgia, 2015Hail and Damaging Winds in Georgia, July 10, 2015
July 10, 2015 · NWS FFC · 9 events in 8 counties and zones
Weak upper-level ridging over the region was not enough to suppress scattered thunderstorms that developed in the afternoon as very warm temperatures and deep moisture resulted in moderate instability. Isolated severe thunderstorms occurred over Central Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak upper-level ridging over the region was not enough to suppress scattered thunderstorms that developed in the afternoon as very warm temperatures and deep moisture resulted in moderate instability. Isolated severe thunderstorms occurred over Central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 10, 1:45 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 10, 1:45 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT FRI JUL 10 2015
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
PERSISTENCE WILL CONTINUE THROUGH THE SHORT TERM. ISOLATED TO
SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED WILL DISSIPATE THIS
EVENING. EXPECT THE SAME AGAIN ON SATURDAY AS THE LEE SIDE TROUGH
CONTINUES OVER CENTRAL GA WHICH WILL BE THE FOCUS FOR CONVECTIVE
DEVELOPMENT. THERE COULD ALSO BE A SLIGHTLY HIGHER CHANCE ACROSS
NORTH GEORGIA WHERE THERE WILL BE GREATER INSTABILITY. NO MAJOR
TEMPERATURES SWINGS THROUGH THE SHORT TERM AND MOS GUIDANCE HAS A
GOOD HANDLE ON THIS.
17
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HAVE ONLY MADE MINOR ADJUSTMENTS TO THE EXTENDED PERIODS TO
ACCOUNT FOR LATEST MODEL TRENDS. TEMPERATURES CONTINUE TO LOOK
ABOVE NORMAL THROUGH NEXT WEEK...THOUGH WILL SEE SLIGHTLY HIGHER
POPS AS HIGH PRESSURE RIDGE SHIFTS TO THE WEST. OVERALL...CURRENT
FORECAST TRENDS LOOK TO BE ON TRACK. PREVIOUS DISCUSSION FOLLOWS.
31
/ISSUED 317 AM EDT FRI JUL 10 2015/
CWFA STAYS UNDER THE INFLUENCE OF THE UPPER RIDGE THROUGH THE
REMAINDER OF THE WEEKEND. HIGH PRESSURE ALOFT BEGINS TO RETROGRADE
WEST BY TUESDAY AS A TROUGH BEGINS TO DIG SOUTH ACROSS THE EASTERN
SEABOARD. NW FLOW ALOFT CONTINUES THROUGH THE END OF THE WEEK. A
PATTERN CHANGE LOOKS TO HAPPEN BY NEXT WEEKEND AS THE HIGH ALOFT
BEGINS TO BUILD BACK EAST.
AT THE SURFACE...A LEE TROUGH WILL REMAIN IN PLACE ACROSS THE
EAST/SOUTHEAST PORTION OF THE CWFA THROUGH MUCH OF NEXT WEEK. THIS
FEATURE MAY HELP FOCUS SOME AFTERNOON SHRA/TSRA.
POPS SHOULD BE LOWER THROUGH THE WEEKEND WITH THE HIGH PRESSURE
ALOFT HELPING TO SUPPRESS WIDESPREAD CONVECTION. POPS WILL INCREASE
BY NEXT WEEK...AS THE HIGH SHIFTS WESTWARD. ALSO...ANY SHORTWAVES
DROPPING DOWN IN THE NW FLOW WILL HAVE THE POTENTIAL TO INCREASE
CONVECTIVE COVERAGE.
WITH THE RIDGE OVERHEAD...TEMPS MOSTLY IN THE MIDDLE TO UPPER 90S
ARE LIKELY EACH DAY...WITH MIDDLE TO UPPER 80S IN THE HIGHEST
ELEVATIONS. AS THE RIDGE BREAKS DOWN EARLY NEXT WEEK...A SLIGHT
BREAK IN TEMPS IS EXPECTED WITH VALUES AVERAGING FROM THE MIDDLE TO
UPPER 80S TO LOWER 90S ACROSS MOST LOCALES OUTSIDE THE NORTHEAST GA
MOUNTAINS.
GUIDANCE SEEMED A LITTLE TO WARM DURING THE MIDDLE OF NEXT WEEK FOR
NW FLOW. HAVE BUMPED HIGH TEMPS DOWN A DEGREE OR TWO ACROSS THE
AREA.
HEAT INDICES MAY APPROACH 105 DEGREES IN PORTIONS OF THE SE CWFA
MONDAY AND TUESDAY. RIGHT NOW...VALUES REMAIN BELOW CRITICAL
THRESHOLDS...BUT EVEN A ONE OR TWO DEGREE CHANGE IN TEMP/DEWPOINT
COULD CAUSE HEAT INDICES TO REACH 105 DEGREES OR ABOVE.
NLISTEMAA
&&
.CLIMATE...
RECORDS FOR 07-10
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 105 1930 72 1979 76 1981 58 1952
KATL 100 1936 72 1979 81 1879 58 1891
1930 1894
KMCN 103 1980 77 1950 77 1986 58 1972
1930
KCSG 101 1980 79 2005 78 2000 63 1963
RECORDS FOR 07-11
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 1930 78 1979 79 1980 59 1963
1961
1906
KATL 101 1980 73 1961 81 1879 58 1894
KMCN 104 1980 76 1961 79 2005 61 1947
KCSG 102 1980 73 1961 81 1980 61 1963
RECORDS FOR 07-12
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 108 1930 68 1999 76 1981 59 1963
1969
KATL 103 1980 70 1898 80 1980 53 1898
1930 1879
KMCN 105 1980 78 1900 78 1925 61 1953
1901
KCSG 101 1980 82 1953 80 1980 61 1956
RECORDS FOR 07-13
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1980 73 1999 77 1980 58 1918
1925
KATL 105 1980 74 1999 79 1980 59 1898
1879
KMCN 108 1980 68 1898 79 1980 61 1898
KCSG 103 1980 77 1999 78 1991 62 1963
&&
.AVIATION...
18Z UPDATE...
PERSISTENCE WILL PREVAIL THROUGH THE FORECAST. VFR WILL PERSIST
WITH ISOLATED TSTORMS THIS AFTERNOON/EVENING. CU FIELD HAS
DEVELOPED AND THIS WILL DISSIPATE THIS EVENING ONLY TO REFORM
SATURDAY. WINDS WILL REMAIN LIGHT AND WEST TO NORTHWEST.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF CONVECTION
HIGH ON REMAINING ELEMENTS
17
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 98 71 95 / 10 20 20 20
ATLANTA 74 96 74 92 / 10 20 20 20
BLAIRSVILLE 66 87 66 87 / 10 30 20 20
CARTERSVILLE 69 95 69 92 / 10 20 20 20
COLUMBUS 73 96 73 95 / 20 30 20 20
GAINESVILLE 71 94 71 91 / 10 20 20 20
MACON 73 98 73 96 / 10 30 20 30
ROME 69 96 69 93 / 10 20 20 20
PEACHTREE CITY 70 95 70 93 / 10 20 20 20
VIDALIA 73 99 74 96 / 10 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....31
AVIATION...17Hazardous weather outlook, Jul 10, 4:00 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT FRI JUL 10 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT FRI JUL 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. ALTHOUGH
SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS COULD
BECOME STRONG PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS AND
OCCASIONAL LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SATURDAY.
STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE...MAINLY ALONG AND
SOUTH OF A LINE FROM BOWDON TO MACON TO STILLMORE.
UNSETTLED WEATHER WILL RETURN FOR SUNDAY THROUGH LATE NEXT WEEK. A
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 10, 2:09 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
309 PM EDT FRI JUL 10 2015
GAZ084-085-097-101945-
JOHNSON GA-WILKINSON GA-LAURENS GA-
309 PM EDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN JOHNSON...WILKINSON AND LAURENS COUNTIES UNTIL 345 PM EDT...
AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TOOMSBORO...OR 10 MILES EAST OF IRWINTON...
MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT
MOVES ACROSS JOHNSON...WILKINSON AND LAURENS COUNTIES THROUGH 345 PM
EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TOOMSBORO...TUCKERS CROSSROAD...NICKLESVILLE AND CHAPPELLS MILL.
LAT...LON 3266 8310 3284 8311 3284 8297 3282 8297
3280 8295 3278 8296 3276 8296 3278 8288
3265 8285
TIME...MOT...LOC 1909Z 357DEG 7KT 3277 8300Special weather statement, Jul 10, 2:38 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT FRI JUL 10 2015
GAZ081-082-094-102015-
CRAWFORD GA-PEACH GA-BIBB GA-
338 PM EDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CRAWFORD...PEACH AND BIBB COUNTIES UNTIL 415 PM EDT...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF ROBERTA. THIS STORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS CRAWFORD...PEACH AND BIBB COUNTIES THROUGH 415 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...BYRON...LAKE TOBESOFKEE...SKIPPERTON...SANDY POINT...LIZELLA
AND JACK BROWN ESTATES.
LAT...LON 3272 8399 3286 8385 3277 8365 3257 8386
TIME...MOT...LOC 1938Z 312DEG 1KT 3275 8386
Thunderstorm Wind, Johnson
- When
- July 10, 2:50 PM EST to 3:00 PM EST
- Where
- Johnson County, 5.37 mi NNW of Tom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 32.770, -82.520
A Johnson County official reported a few trees Blown down in the northeast part of the county.
Thunderstorm Wind, Laurens
- When
- July 10, 2:53 PM EST to 3:00 PM EST
- Where
- Laurens County, 3.95 mi WNW of Dublin Muni Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.587, -83.045
The Laurens County 911 Center reported a tree blown down along Old Hawkinsville Road.
Thunderstorm Wind, Troup
- When
- July 10, 2:58 PM EST to 3:08 PM EST
- Where
- Troup County, 0.07 mi ESE of La Grange to 1.52 mi ESE of Louise
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 33.030, -85.029
The Troup County 911 Center reported trees blown down near Hogansville Road and Patillo Road, on Hines Road, in the 400 block of Whitesville Street and at the intersection of I-85 and I-185.
Thunderstorm Wind, Bibb
- When
- July 10, 3:27 PM EST to 3:37 PM EST
- Where
- Bibb County, 1.63 mi W of Mogul
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 32.881, -83.608
A Macon television news station reported trees blown down along Graham Road.
Thunderstorm Wind, Jones
- When
- July 10, 3:35 PM EST to 3:45 PM EST
- Where
- Jones County, 4.64 mi WNW of Van Buren to 2.03 mi SE of Plentitude
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Broadcast Media
- Coordinates
- 32.901, -83.606
A Macon television news station reported trees blown down along Graham Road in Jones County.
Thunderstorm Wind, Twiggs
- When
- July 10, 3:40 PM EST to 3:45 PM EST
- Where
- Twiggs County, 3.01 mi W of Jeffersonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.674, -83.401
The Twiggs County 911 Center reported trees blown down along Bullard Road.
Thunderstorm Wind, Monroe
- When
- July 10, 4:30 PM EST to 4:40 PM EST
- Where
- Monroe County, 3.29 mi N of Smarr to 1.19 mi NW of Juliette
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 33.028, -83.865
An amateur radio operator reported large tree limbs and whole trees blown down at Highway 18 near Lee King Road and on Highway 87 near Juliette.
Thunderstorm Wind, Telfair
- When
- July 10, 5:55 PM EST to 6:05 PM EST
- Where
- Telfair County, 1.36 mi ESE of Mc Rae
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.060, -82.880
The Telfair County 911 Center reported two trees blown down around Industrial Boulevard and Oak Street.
Hail, Telfair
- When
- July 10, 6:00 PM EST to 6:05 PM EST
- Where
- Telfair County, 1.23 mi WSW of Towns
- Measured
- 0.88 in hail
- Reported by
- 911 Call Center
- Coordinates
- 31.991, -82.768
The Telfair County 911 Center reported nickel sized hail between McRae and Lumber City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kansas, July 10, 20151 death · 70 kt wind · 10 events
- Rip Current in Oregon, July 10, 20151 death · 1 injured · 1 event
- Excessive Heat in Arkansas, July 10, 20151 death · 1 event
- Flash Flooding and Flood in Iowa, July 10 to 11, 2015$550,000 · 31 events
- Flash Flooding and Damaging Winds in West Virginia, July 10 to 11, 2015$497,000 · 52 kt wind · 11 events
- Tornadoes and Damaging Winds in Kentucky, July 10, 2015$190,000 · EF0 · 30 events
- Hail and Damaging Winds in Nebraska, July 10, 2015$32,000 · 1.75 in hail · 7 events
- Flash Flood and Damaging Wind in Kentucky, July 10, 2015$26,000 · 2 events
- Damaging Winds in Kentucky, July 10, 2015$1,000 · 55 kt wind · 18 events
- Flash Flooding and Hail in New Mexico, July 10, 2015$10,000 · 1 in hail · 11 events
- High Surf in Hawaii, July 10 to 11, 201510 events
- Flash Flood and Hail in Kansas, July 10, 2015$13,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592284, 592285, 592286, 592287, 592292, 592288, 592289, 592290, 592291.